On the discrete analogues of continuous distributions

Ayman Alzaatreh, Carl Lee, Felix Famoye

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

In this paper, a new method is proposed for generating discrete distributions. A special class of the distributions, namely, the T-geometric family contains the discrete analogues of continuous distributions. Some general properties of the T-geometric family of distributions are obtained. A member of the T-geometric family, namely, the exponentiated-exponential-geometric distribution is defined and studied. Various properties of the exponentiated-exponential-geometric distribution such as the unimodality, the moments and the probability generating function are discussed. The method of maximum likelihood estimation is proposed for estimating the model parameters. Three real data sets are used to illustrate the applications of the exponentiated-exponential-geometric distribution.

Original languageEnglish
Pages (from-to)589-603
Number of pages15
JournalStatistical Methodology
Volume9
Issue number6
DOIs
Publication statusPublished - Nov 2012
Externally publishedYes

Fingerprint

Geometric distribution
Continuous Distributions
Exponential distribution
Analogue
Unimodality
Probability generating function
Discrete Distributions
Maximum Likelihood Estimation
Moment
Family
Model

Keywords

  • Applications
  • Exponentiated-exponential-geometric distribution
  • Simulation study
  • T-geometric family

ASJC Scopus subject areas

  • Statistics and Probability

Cite this

On the discrete analogues of continuous distributions. / Alzaatreh, Ayman; Lee, Carl; Famoye, Felix.

In: Statistical Methodology, Vol. 9, No. 6, 11.2012, p. 589-603.

Research output: Contribution to journalArticle

Alzaatreh, Ayman ; Lee, Carl ; Famoye, Felix. / On the discrete analogues of continuous distributions. In: Statistical Methodology. 2012 ; Vol. 9, No. 6. pp. 589-603.
@article{1c8d710270c84369a99b9f14e8799820,
title = "On the discrete analogues of continuous distributions",
abstract = "In this paper, a new method is proposed for generating discrete distributions. A special class of the distributions, namely, the T-geometric family contains the discrete analogues of continuous distributions. Some general properties of the T-geometric family of distributions are obtained. A member of the T-geometric family, namely, the exponentiated-exponential-geometric distribution is defined and studied. Various properties of the exponentiated-exponential-geometric distribution such as the unimodality, the moments and the probability generating function are discussed. The method of maximum likelihood estimation is proposed for estimating the model parameters. Three real data sets are used to illustrate the applications of the exponentiated-exponential-geometric distribution.",
keywords = "Applications, Exponentiated-exponential-geometric distribution, Simulation study, T-geometric family",
author = "Ayman Alzaatreh and Carl Lee and Felix Famoye",
year = "2012",
month = "11",
doi = "10.1016/j.stamet.2012.03.003",
language = "English",
volume = "9",
pages = "589--603",
journal = "Statistical Methodology",
issn = "1572-3127",
publisher = "Elsevier",
number = "6",

}

TY - JOUR

T1 - On the discrete analogues of continuous distributions

AU - Alzaatreh, Ayman

AU - Lee, Carl

AU - Famoye, Felix

PY - 2012/11

Y1 - 2012/11

N2 - In this paper, a new method is proposed for generating discrete distributions. A special class of the distributions, namely, the T-geometric family contains the discrete analogues of continuous distributions. Some general properties of the T-geometric family of distributions are obtained. A member of the T-geometric family, namely, the exponentiated-exponential-geometric distribution is defined and studied. Various properties of the exponentiated-exponential-geometric distribution such as the unimodality, the moments and the probability generating function are discussed. The method of maximum likelihood estimation is proposed for estimating the model parameters. Three real data sets are used to illustrate the applications of the exponentiated-exponential-geometric distribution.

AB - In this paper, a new method is proposed for generating discrete distributions. A special class of the distributions, namely, the T-geometric family contains the discrete analogues of continuous distributions. Some general properties of the T-geometric family of distributions are obtained. A member of the T-geometric family, namely, the exponentiated-exponential-geometric distribution is defined and studied. Various properties of the exponentiated-exponential-geometric distribution such as the unimodality, the moments and the probability generating function are discussed. The method of maximum likelihood estimation is proposed for estimating the model parameters. Three real data sets are used to illustrate the applications of the exponentiated-exponential-geometric distribution.

KW - Applications

KW - Exponentiated-exponential-geometric distribution

KW - Simulation study

KW - T-geometric family

UR - http://www.scopus.com/inward/record.url?scp=84861703202&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84861703202&partnerID=8YFLogxK

U2 - 10.1016/j.stamet.2012.03.003

DO - 10.1016/j.stamet.2012.03.003

M3 - Article

VL - 9

SP - 589

EP - 603

JO - Statistical Methodology

JF - Statistical Methodology

SN - 1572-3127

IS - 6

ER -